MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Visual Disturbances (2140); Discomfort (2330)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye for an unknown reason.No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: further information was provided and reported the j&j sales representative was first made aware of the event on (b)(6) 2022 and not (b)(6) 2022 as it was reported in the initial mdr.Therefore, an mdr correction is required with a corrected aware date of (b)(6) 2022.Additional info: additional information was provided.The model, serial number, implant date, date of event, and patient's date of birth, gender, race, and ethnicity were provided.The patient's weight was not available.The reason the iol was explanted was due to significant dysphotopsias and poor uncorrected distance and near vision 20/40 d and j7 near in the left eye.Post operative manifest refraction plano +0.25 x 075.When compared to other eye, zlboo iol implanted with uncorrected 20/20 d and j1 near.Another johnson & johnson lens, model zlu150 +23.0 diopter was successfully implanted as a replacement.There was no vitrectomy, incision enlargement, or sutures required.The patient is doing well post-operatively.The explanted iol has been bisected and discarded.No other information was provided.The following sections have been updated accordingly: section a2: age/date of birth: (b)(6) 1957 section a3: sex/gender: (b)(6) section a5: not hispanic/latino, white section b3: date of event: (b)(6) 2022 section d1: brand name: tecnis iol section d4: model number: zxt150 section d4: catalog number: zxt150u230 section d4: serial number: (b)(6) section d4: expiration date: jul 3, 2023 section d4: udi number: (b)(4).Section d6a: if implanted; give date: (b)(6) 2022 section h4: device manufacture date: jul 3, 2018 section h6: health effect - impact code: 2271 sub-optimal results.Section h6: health effect - clinical code: 2140 visual disturbance- dysphotopsia.Section h6: health effect - clinical code: 2330 sub-optimal results.Section h6: type of investigation: 4115 device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15802840
Report Number3012236936-2022-02820
Device Sequence Number17510687
Product Code POE
UDI-Device Identifier05050474605268
UDI-Public(01)05050474605268(17)230703
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite